Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 40, NWS La Crosse, WI

October 7, 2007Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Oct 7, 2007, 8:44 PM CDT for Clayton County, Iowa. It took effect at Oct 7, 2007, 10:18 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2007, 8:44 PM CDT (01:44 UTC)
In effect from
Oct 7, 2007, 10:18 PM CDT
Expired
Oct 8, 2007, 4:40 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 20.60 ft at Oct 7, 2007, 11:00 PM CDT.

actionminormoderate10152010/0810/09
Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 080144
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
844 PM CDT SUN OCT 07 2007

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY

...MINOR FLOODING IS FORECAST...


.RECENT HEAVY RAINS ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE
ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC043-081144-
/O.NEW.KARX.FL.W.0040.071008T0600Z-071009T0924Z/
/GRBI4.1.ER.071008T0600Z.071008T1200Z.071008T2124Z.NO/
844 PM CDT SUN OCT 07 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM SUNDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT AND CREST NEAR 17.5 FEET 
  BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW AFTERNOON.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
3 follow-up statements
000 
WGUS83 KARX 080321
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
1020 PM CDT SUN OCT 07 2007

...THE FLOOD WARNING CONTINUES FOR...
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC043-081320-
/O.EXT.KARX.FL.W.0040.071008T0318Z-071009T1255Z/
/GRBI4.1.ER.071008T0126Z.071008T1200Z.071009T0055Z.NO/
1020 PM CDT SUN OCT 07 2007

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9 PM SUNDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 19.2 FEET BY 
  TOMORROW MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE 
  TOMORROW EVENING.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS43 KARX 080507
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
1207 AM CDT MON OCT 08 2007

...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
   TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY

...MODERATE FLOODING IS OCCURRING AND WILL CONTINUE...

.HEAVY RAINFALL ACROSS THE WATERSHED LAST EVENING IS RESULTING IN
FLOODING ALONG THE LOWER TURKEY RIVER...AND SOME OF THE TRIBUTARIES
FEEDING INTO THE GARBER AREA...INCLUDING ELK CREEK...BEAR CREEK...AND
THE VOLGA RIVER. HERE IS THE LATEST STAGE AND FORECAST INFORMATION
FOR GARBER.

.SAFETY MESSAGE...
DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.


IAC043-081507-
/O.EXT.KARX.FL.W.0040.000000T0000Z-071009T1323Z/
/GRBI4.2.ER.071008T0126Z.071008T0600Z.071009T0123Z.NO/
1207 AM CDT MON OCT 08 2007

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...THE FLOOD WARNING CONTINUES FOR 
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 PM SUNDAY THE STAGE WAS 20.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO A CREST NEAR 21 FEET
  EARLY THIS MORNING...AND THE RIVER WILL FALL BACK BELOW FLOOD STAGE
  MONDAY NIGHT.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 

$$
000 
WGUS83 KARX 080940
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 AM CDT MON OCT 08 2007
 

...THE FLOOD WARNING IS CANCELLED FOR...
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY
 

.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.


THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC043-081010-
/O.CAN.KARX.FL.W.0040.000000T0000Z-071009T1323Z/
/GRBI4.2.ER.071008T0126Z.071008T0400Z.071008T0732Z.NO/
440 AM CDT MON OCT 08 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY RIVER AT GARBER.
* AT 04AM MONDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 17.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Oct 7, 2:59 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Oct 7, 2:59 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT SUN OCT 7 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT AND
MONDAY...-SHRA CHANCES AGAIN TUE...TEMPERATURES THROUGH THE PERIOD.

SURFACE ANALYSIS AT 18Z DEPICTED A BROAD TROUGH OF LOW PRESSURE FROM
NORTH OF LK SUPERIOR TO THE TX PANHANDLE. SFC TROUGH/FRONTAL
BOUNDARY MAKING LITTLE PROGRESS EAST TODAY...PARALLEL TO FLOW ALOFT.
WARM...SUMMERY AIRMASS REMAINED IN PLACE AHEAD OF THE TROUGH/FRONT
WITH DEW POINTS IN THE MID 60S TO LOW 70S...TEMPS IN THE MID 70S
TO LOWER 80S AND SFC BASED CAPE VALUES OF 500 TO 2K J/KG. BEHIND THE
TROUGH LURKED OCTOBER...WITH EARLY AFTERNOON TEMPERATURES IN THE 40S
TO LOWER 50S ACROSS THE DAKOTAS/MUCH OF NEB. MOISTURE TRANSPORT
NORTHWARD OVER THE SFC-850MB TROUGH GENERATING SOME SHRA/TSRA ACROSS
CENTRAL/NORTHERN MN. WEAK SHORTWAVE RIPPLING THRU THE FLOW AIDING
AREA OF SHRA/TSRA ACROSS IA...LIFTING INTO THE SOUTHWEST END OF THE
FORECAST AREA EARLY THIS AFTERNOON.

07/12Z NAM/GFS LOOK TO HAVE INITIALIZED QUITE WELL AND OFFER
REASONABLY SIMILAR SOLUTIONS FOR TONIGHT INTO WED NIGHT...AT LEAST
AT THE SFC/LOW LEVELS. THIS DESPITE CONTINUED DIFFERENCES WITH THE
HANDLING OF THE UPPER LOW BEYOND THE 48HR TIME-FRAME. DPROG/DT OF
500MB HGTS AT 07/12Z SHOWED THE 06/12Z RUNS VERIFIED QUITE WELL
ACROSS NOAM WITH EDGE TO GFS. MODELS HAVE TRENDED TOWARD A
COMPROMISE OF THEIR 05/12Z RUNS WITH THE TROUGH/UPPER LOW OVER THE
ROCKIES. THRU 36HRS...MODEL CONSISTENCY WITH THE 05/12Z RUNS IS NOT
GOOD. TREND IS SLIGHTLY SLOWER WITH THE UPPER LOW LIFTING INTO
NORTHERN MN AT 00Z TUE...WITH GFS SHOWING THE BETTER RUN-TO-RUN
CONSISTENCY. THE SLOWING TREND WITH THE PROGRESS OF THE UPPER LOW
CONTINUES IN THE 36-84HR TIME-FRAME...AS IT NOW DRIFTS SOUTHEAST
ACROSS THE WESTERN GREAT LAKES. GFS REMAINS THE SLOWER SLOWER
SOLUTION IN THIS TIME-FRAME...WITH NAM A COMPROMISE BETWEEN IT AND
FASTER ECMWF. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED BOTH MODELS
REFLECTING REALITY QUITE WELL WITH THE SFC MASS FIELDS ACROSS THE
CENTRAL CONUS. WV IMAGERY SHOWED BOTH MODELS REASONABLE WITH THE
SHORTWAVE DETAILS ACROSS NOAM/EASTERN PAC. NO CLEAR MODEL FAVORITE
AGAIN THIS CYCLE. WITH MODELS AGAIN TRENDING TOWARD A COMPROMISE BUT
SLOWER SOLUTION OF THEIR EARLIER RUNS...FAVORED A NAM/GFS BLEND THIS
CYCLE. FORECAST CONFIDENCE AVERAGE THIS CYCLE...AS ECMWF REMAINS
MORE PROGRESSIVE WITH THE UPPER LOW AND GFS 07/12Z ENSEMBLE MEAN
SUPPORTS ITS SOLUTION.

FOR THE SHORT TERM...LAST STRONGER PIECE OF SHORTWAVE ENERGY ROUNDS
THE BASE OF THE WESTERN TROUGH LATE THIS AFTERNOON/THIS EVENING AND
HELPS LIFT IT NORTHEAST FOR TONIGHT/MON. MOISTURE CONTINUES TO
INCREASE OVER THE AREA TONIGHT AHEAD OF THE TROUGH/FRONT. BETTER
MOISTURE PLUME /PWATS OF 1.5 TO 2 INCHES/ REMAINS JUST WEST OF THE
FORECAST AREA UNTIL LATE TONIGHT. FORCING FOR CONVERGENCE/LIFT
GRADUALLY INCREASE TONIGHT AS THE UPPER TROUGH EJECTS INTO THE
NORTHERN PLAINS AND THE FRONT BEGINS TO PUSH EAST. BETTER POTENTIAL
FOR TRAINING STORMS/HEAVY RAINS LOOKS TO REMAIN JUST WEST OF THE
FORECAST AREA TONIGHT AHEAD OF THE SLOW MOVING FRONT AND IN THE
BETTER MOISTURE PLUME. PREVIOUS FORECAST GRIDS WITH CHANCE/LIKELY
POPS THIS EVENING TRENDING TO LIKELY/CATEGORICAL OVERNIGHT LOOK
GOOD. AS UPPER TROUGH/SHORTWAVE ROTATES ACROSS THE NORTHERN PLAINS
THE MID LEVEL FLOW BECOMES MORE WESTERLY AND ACCELERATES THE FRONT
EASTWARD LATE TONIGHT/MON. SFC-700MB FN CONVERGENCE INCREASES/MOVES
EAST ACROSS THE FORECAST AREA LATE TONIGHT/MON MORNING. AS THIS
CONVERGENCE/LIFT PUSHES INTO THE MOIST/UNSTABLE AIRMASS OVER THE
AREA...A BAND OF SHRA/TSRA EXPECTED TO ACCOMPANY THE FRONT ACROSS
THE AREA MON MORNING. TRENDED CATEGORICAL POPS ACROSS MUCH OF THE
FORECAST ARE FOR MON MORNING AS THE FRONT MOVES ACROSS. WITH A
SLIGHTLY SLOWER MODEL CONSENSUS...INCREASED SHRA/ISOLD TSRA CHANCES
ACROSS THE NORTHEAST END OF THE FORECAST AREA FOR EARLY MON
AFTERNOON THEN LOWERED RAIN CHANCES FOR LATE MON AFTERNOON. FIRST
SHOT OF LOW LEVEL COLD ADVECTION/SUBSIDENCE/DRYING...ALONG WITH
SUBSIDENCE/DRYING BEHIND THE MID LEVEL TROUGH PUSH ACROSS THE
FORECAST AREA MON AFTERNOON. MODEL SOUNDINGS AND TIME-HGT X-SECTIONS
INDICATE AT LEAST THE SOUTHERN PORTIONS OF THE FORECAST AREA SHOULD
SEE SOME SUNSHINE IN THE DRY SLOT BEHIND THE FRONT. WITH STRONG LOW
LEVEL COLD ADVECTION LATE MON MORNING/AFTERNOON...TRENDED FORECAST
GRIDS FOR LATE MORNING HIGHS...THEN STEADILY/SLOWLY FALLING TEMPS IN
THE AFTERNOON. DRYING/PARTLY CLOUDY SKIES ROTATE ACROSS AT LEAST THE
SOUTHERN PORTIONS OF THE FORECAST AREA MON NIGHT AS THE MID/UPPER
LEVEL LOW LIFTS TO THE MN ARROWHEAD REGION AND A SECONDARY COLD
FRONT/SURGE OF LOW LEVEL COLD ADVECTION PUSHES SOUTH ACROSS THE AREA
LATE MON NIGHT/TUE MORNING. AS THE MID/UPPER LEVEL LOW THEN TAKES A
TURN TOWARD THE SOUTHEAST AND DRIFTS TOWARD LOWER MI BY LATE WED...
THE BROAD CYCLONIC CIRCULATION WRAPS SOME LOW LEVEL MOISTURE/
STRATUS DECK SOUTH ACROSS THE FORECAST AREA FOR TUE INTO WED NIGHT.
CONTINUED SMALL -SHRA CHANCE ACROSS THE NORTH END OF THE FORECAST
AREA TUE/TUE EVENING WITH DEEPER MOISTURE...COLD POOL ALOFT AND
PROXIMITY OF MID/UPPER LEVEL LOW. MODEL SOUNDINGS INDICATING A 50-
100MB DEEP LAYER OF MOISTURE TO ROTATE SOUTH ACROSS THE AREA TUE-WED
NIGHT FOR WHAT SHOULD BE A PERIOD OF MOSTLY CLOUDY TO CLOUDY SKIES
UNDER THE DEEPER CYCLONIC FLOW. INCREASED CLOUD COVER FOR MUCH OF
THE AREA THESE PERIODS...WHICH WILL ACT TO TEMPER THE DIURNAL RANGE
OF TEMPERATURES. TUE/WED TO BE MUCH MORE OCTOBER LIKE DAYS THAN THE
PAST FEW.

FAVORED A BLEND OF GUIDANCE LOWS/HIGHS TONIGHT/MON. GUIDANCE LOWS
FOR MON NIGHT SIMILAR AND LOOK REASONABLE. WITH INCREASING CLOUDS
AND SOME LOW LEVEL COLD ADVECTION TUE...LEANED TOWARD COOLER OF
GUIDANCE HIGHS. WITH THE CLOUD BLANKET TUE NIGHT FAVORED WARMER OF
GUIDANCE LOWS. FAVORED COOLER GFS MEX MOS AND HPC GUIDANCE HIGHS ON
WED. USED BLEND OF GUIDANCE LOWS FOR WED NIGHT.

.LONG TERM...THURSDAY THROUGH SUNDAY

07/00Z MEDIUM RANGE MODELS SHOW REASONABLE CONSISTENCY WITH EACH
OTHER AS RIDGING ALOFT DEVELOPS ACROSS CENTRAL NOAM FOR THE THU-SUN
PERIOD. ECMWF SHOWS BETTER RUN-TO-RUN CONSISTENCY THAN GFS TO ITS
06/00Z RUN THRU THE PERIOD. GFS ENSEMBLE MEAN TRENDS MORE TOWARD THE
ECMWF RUNS IN THE THU-SAT PERIODS AS THE UPPER LOW/TROUGH MOVES INTO
THE EASTERN CONUS...LENDING TO CONFIDENCE IN THIS SOLUTION. FORECAST
CONFIDENCE GOOD FOR THE DAY 4-7 PERIOD. WITH AREA LOOKING TO BE
UNDER OR JUST EAST OF THE UPPER RIDGE AXIS...CANADIAN HIGH PRESSURE
AT THE SFC EXPECTED TO BRING A DRY...QUIET AND SEASONABLE PERIOD OF
WEATHER TO THE UPPER MIDWEST FOR THU-SUN. MAY BE SOME PATCHY FROST
IN FAVORED LOW LAYING AREAS THU/FRI MORNINGS WITH THE CORE OF THE
COOLER LOW LEVEL AIRMASS AND SFC RIDGE AXIS NEAR/OVER THE AREA.
FAVORED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/
LOWS THRU THE PERIOD.

&&

.AVIATION...THROUGH MONDAY

LARGE CHANGES IN STORE FOR THE TAF SITES OVER THE NEXT 24-30HRS AS
VERY WARM/MOIST SWLY FLOW REPLACED BY MUCH COOLER NWLY FLOW AS COLD
FRONT PASSES THE SITES BETWEEN 09Z-13Z. REGION SHOULD BE SEE PLENTY
OF SHOWER/THUNDERSTORMS...PRIMARILY LATER THIS AFTERNOON INTO THE
EARLY EVENING...AND THEN AGAIN LATER IN THE OVERNIGHT AS THE UPPER
SYSTEM FINALLY APPROACHES THE AREA. SWLY FLOW FROM 8-13KTS SHOULD
DROP A LITTLE THIS EVENING...THEN VEER SHARPLY TO WEST/NORTHWEST
WITH FRONTAL PASSAGE...WITH SOME GUSTS POSSIBLE. GIVEN VERY MOIST
PRE-FRONTAL AIRMASS...FORECASTS ARE GENEROUS IN LOW MVFR CEILINGS
POTENTIAL FOR SHOWERS AND STORMS. SOME STORMS WILL HAVE IFR
CEILINGS/VSBYS...ESPECIALLY HEAVIER CORES. CONFIDENCE IN HOW MUCH
THE STRATUS FIELD CLEARS IN WAKE OF COLD FRONT IS NOT HIGH...AND
THUS KEPT CEILINGS LOW THROUGH 18Z ON MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........BINAU
Hazardous weather outlook, Oct 7, 3:54 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT SUN OCT 7 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
354 PM CDT SUN OCT 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A SLOW MOVING COLD FRONT OVER MINNESOTA AND WESTERN IOWA WILL
CONTINUE TO INITIATE RAIN AND SCATTERED THUNDERSTORMS THROUGH
TONIGHT. THUNDERSTORM COVERAGE WILL LIKELY BE HIGHEST THROUGH
EARLY EVENING...AND THEN BECOME MORE SCATTERED OVERNIGHT DESPITE AN
OVERALL INCREASE IN RAIN COVERAGE AND INTENSITY. ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER...THE POTENTIAL
EXISTS FOR A BRIEF...ISOLATED SEVERE STORM...WITH THE MAIN THREAT
BEING DAMAGING WIND. THE MAIN WINDOW FOR THIS ISOLATED AND BRIEF
SEVERE WEATHER POTENTIAL WILL BE ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA...THROUGH ABOUT 7 OR 8 PM.

ANY STORM THROUGH TONIGHT WILL HAVE POTENTIAL TO PRODUCE TORRENTIAL
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR DUE TO A VERY MOIST
AIRMASS IN PLACE. A QUICK 1 TO 2 INCHES OF RAIN WOULD NOT BE OUT OF
THE QUESTION FOR AREAS THAT SEE A SLOW MOVING THUNDERSTORM. THIS MAY
CAUSE RAPID STREAM RISES...PONDING ON ROADWAYS AND IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW PRESSURE WILL DRIFT OVERHEAD ON MONDAY. DUE TO THE
CLOUD COVER AND LIMITED INSTABILITY...THUNDERSTORMS WILL BECOME
MORE ISOLATED IN NATURE AND TRANSITION TO SHOWERS DURING THE
AFTERNOON HOURS. NO SEVERE WEATHER IS ANTICIPATED. SOME OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTER
GROUPS MAY WANT TO STAY ABREAST OF THUNDERSTORM DEVELOPMENT 7 OR 8 PM
IN CASE LOCAL ACTIVATION IS REQUESTED. ANY REPORTS OF RAINFALL WOULD
ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/BINAU

In the hours before

Local storm report, Oct 7, 7:21 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
721 PM CDT SUN OCT 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      2 E EDGEWOOD            42.65N 91.36W
10/07/2007                   CLAYTON            IA   LAW ENFORCEMENT

            WATER ON THE ROADWAY...HIGHWAY 3 AT HIGHWAY C7X /HILTON
            RD/. C7X BETWEEN GARBER AND EDGEWOOD HAS WATER OVER IT AS
            WELL.

0657 PM     FLASH FLOOD      2 E EDGEWOOD            42.65N 91.36W
10/07/2007                   CLAYTON            IA   AMATEUR RADIO

            WATER OVER HIGHWAY 3 AT HIGHWAY C7X /HILTON ROAD/. ROAD
            CLOSED.

0657 PM     FLASH FLOOD      4 S GARBER              42.69N 91.26W
10/07/2007                   CLAYTON            IA   LAW ENFORCEMENT

            ELK CREEK COMING OUT OF ITS BANKS...WITH FLOODING ON IOWA
            AVENUE.

&&

MW
Local storm report, Oct 7, 7:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
731 PM CDT SUN OCT 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     FLASH FLOOD      3 SE LITTLEPORT         42.72N 91.33W
10/07/2007                   CLAYTON            IA   AMATEUR RADIO

            WATER OVER THE ROAD NEAR INTERSECTION OF HARVEST ROAD AND
            HIGHWAY C5X /GLACIER ROAD/. THIS IS FROM BEAR CREEK. BEAR
            CREEK ALSO REPORTED TO BE OUT OF ITS BANKS WITH EXTENSIVE
            LOWLAND FLOODING.

&&

MW
Local storm report, Oct 7, 7:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
748 PM CDT SUN OCT 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY RAIN       EDGEWOOD                42.65N 91.40W
10/07/2007  M5.21 INCH       CLAYTON            IA   CO-OP OBSERVER

            SINCE 3 PM THIS AFTERNOON.

&&

MW
Local storm report, Oct 7, 7:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 PM CDT SUN OCT 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      2 N EDGEWOOD            42.68N 91.40W
10/07/2007                   CLAYTON            IA   CO-OP OBSERVER

            BEAR CREEK IS FLOODING OVER FAUCET ROAD.

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:29 AM CDTFlash Flood WatchARXClayton7 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.